Oregon, 2010

Lightning Strike in Oregon, July 27, 2010

July 27, 2010 · NWS PDT · 1 event in 1 county or zone

A moist south to southwest flow combined with daytime heating to produce scattered thundestorms during the mid to late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

A moist south to southwest flow combined with daytime heating to produce scattered thundestorms during the mid to late afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 27, 2:33 PM PST, 27 minutes earlier.

Area forecast discussion, Jul 27, 2:33 PM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
333 PM PDT TUE JUL 27 2010

UPDATED AVIATION DISCUSSION

.SHORT TERM...TONIGHT THROUGH FRIDAY...MODELS IN GENERAL AGREEMENT
IN KEEPING UPPER LEVEL TROUGH OFF OREGON COAST THROUGH FRIDAY. SOUTH
TO SOUTHWEST FLOW WILL CONTINUE TO BRING A MOIST AIRMASS NORTH
ACROSS EASTERN OREGON AND EXTREME SOUTHEAST WASHINGTON INTO
WEDNESDAY. SURFACE DEW POINTS ARE CURRENTLY 5 TO 15 DEGREES HIGHER
THAN MONDAY.  DAYTIME HEATING WILL INCREASE THE INSTABILITY AND
PRODUCE SCATTERED THUNDERSTORMS. THUNDERSTORM ACTIVITY WILL BE
ENHANCED IN COVERAGE AND ORGANIZATION WITH THE PASSAGE OF UPPER
LEVEL SHORTWAVES ROTATING AROUND THE EASTERN PACIFIC TROUGH.  MODELS
SHOW THE BEST SHORTWAVE MOVING NORTH ACROSS THE AREA ON WEDNESDAY
AFTERNOON AND EVENING. A WEAK SHORTWAVE RIDGE WILL DECREASE THE
CONVECTIVE ACTIVITY ON THURSDAY AND THE MAIN MOISTURE FEED FROM THE
SOUTH APPEARS TO BE SHUNTED EAST OF THE AREA ON FRIDAY SO ONLY LOW
POPS MAINLY NEAR THE IDAHO BORDER AND OVER THE CASCADES.  CLOUDS
WILL LIMIT TEMPERATURES TO NEAR OR SLIGHTLY BELOW NORMAL ON
WEDNESDAY AND THEN REBOUNDING ABOVE NORMAL AGAIN FOR THURSDAY AND
FRIDAY.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...MODELS AGREE WITH THE
GENERAL PATTERN FOR THE EXTENDED...THOUGH DETAILS VARY BETWEEN
MODELS. A RIDGE OF HIGH PRESSURE TO THE EAST AND A TROUGH OF LOW
PRESSURE JUST OFF THE WEST COAST WILL START THE WEEKEND. THIS WILL
KEEP A SOUTHERLY FLOW OVER THE REGION. UNSTABLE CONDITIONS WILL
CONTINUE ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA AND HAVE
KEPT A SLIGHT CHANCE OF THUNDERSTORMS THERE FOR SATURDAY. THE LOW
WILL THEN GRADUALLY MOVE EAST AND NORTH ACROSS WASHINGTON SUNDAY AND
MONDAY. THIS WILL LEAD TO COOLER TEMPERATURES AS THE FLOW SWITCHES
MORE WESTERLY TO NORTHWESTERLY. MODELS HINT AT ANOTHER DISTURBANCE
DROPPING FROM THE NORTH AND KEEPING A TROUGH OF LOW PRESSURE OVER
THE PACIFIC NORTHWEST. WITH AN END TO THE SOUTHERLY MOISTURE
FLOW...AND MORE STABLE CONDITIONS...HAVE KEPT A DRY FORECAST INTO
THE NEW WORK WEEK. HOWEVER...IF THE LOW PRESSURE CENTER MOVES
FURTHER SOUTH OFF THE COAST OF WASHINGTON AS THE EUROPEAN MODEL
SUGGESTS FOR MONDAY...DISTURBANCES ROTATING AROUND THIS SYSTEM COULD
BRING A SLIGHT CHANCE OF SHOWERS TO THE REGION. WILL NEED TO MONITOR
FURTHER MODEL RUNS TO BETTER RESOLVE CURRENT MODEL DIFFERENCES. DMH

&&

.AVIATION...00Z TAFS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE ACROSS CENTRAL OREGON AND INTO THE BLUE MOUNTAINS THIS
EVENING. HAVE KEPT CB FOR KRDM...KPDT AND KALW THROUGH THE EVENING
AS CONVECTION IS STILL POSSIBLE AT THESE TAF SITES. SMALL HAIL AND
GUSTY WINDS 35-40 KTS ARE POSSIBLE WITH THE THUNDERSTORMS.
CONVECTION WILL BE SHIFTED EAST OVERNIGHT AND CEILINGS SHOULD LIFT
AT ALL TAF LOCATIONS. VFR CONDITIONS WILL PREVAIL...THOUGH LOCAL
MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE UNDER THE HEAVIER
SHOWERS. THUNDERSTORMS WILL AGAIN BE POSSIBLE TOMORROW AFTERNOON AND
HAVE INDICATED THE DEVELOPMENT OF CB'S IN THE TAFS AFTER 28/16Z. DMH

&&

.FIRE WEATHER...RED FLAG WARNINGS REMAIN IN EFFECT FOR MUCH OF
CENTRAL AND NORTHEASTERN OREGON THROUGH WEDNESDAY FOR THUNDERSTORMS
WITH ABUNDANT LIGHTNING AND DRY FUELS. SATELLITE AND RADAR SHOW
ANOTHER ROUND OF THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON AND
WILL CONTINUE OVER THE REGION INTO THE EVENING. THESE STORMS WILL
CONTAIN SIGNIFICANT AMOUNTS OF LIGHTNING AND SURFACE WINDS OF 20-40
MPH. HOWEVER MOST OF THEM WILL ALSO CONTAIN RAIN AS DEW POINTS HAVE
INCREASED TODAY. A SIMILAR PATTERN IS EXPECTED FOR WEDNESDAY.  94

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  65  88  63  92 /  20  30  30  20
ALW  69  90  68  94 /  20  30  30  20
PSC  67  92  65  96 /  10  30  30  10
YKM  62  91  61  92 /  10  20  20  10
HRI  66  90  63  95 /  10  30  30  10
ELN  61  91  60  91 /  10  20  20  10
RDM  52  86  50  88 /  30  30  30  20
LGD  60  84  60  87 /  20  40  40  30
GCD  59  85  59  89 /  30  30  30  20
DLS  62  87  60  86 /  10  20  20  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT WEDNESDAY ORZ049-501>506.

     RED FLAG WARNING UNTIL 11 PM PDT WEDNESDAY ORZ042-043.

WA...RED FLAG WARNING UNTIL 11 PM PDT WEDNESDAY WAZ030.

&&

THREAT INDEX
WEDNESDAY : YELLOW
THURSDAY : YELLOW
FRIDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

79/84/84
Hazardous weather outlook, Jul 27, 4:00 AM PST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE JUL 27 2010

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-281145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
500 AM PDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF WASHINGTON, LOWER COLUMBIA BASIN OF WASHINGTON,
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF
     OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON,
     GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE
     MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES

RED FLAG WARNING
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON, CENTRAL OREGON,
     GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE
     MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

     CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
     CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TODAY AND THIS
EVENING OVER MOST OF THE FORECAST AREA. SOME OF THE STRONGER STORMS
HAVE THE POTENTIAL OF PRODUCING STRONG GUSTY WINDS...BRIEF HEAVY
RAIN AND SMALL HAIL. THERE IS EVEN THE POTENTIAL THAT A STORM MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

FREQUENT LIGHTNING COMBINED WITH HOT AND DRY AIR AT THE SURFACE AND
LOW FUEL MOISTURE WILL CREATE CRITICAL FIRE CONDITIONS TODAY FOR
MOST OF CENTRAL AND NORTHEAST OREGON AS WELL AS THE SOUTHEAST
WASHINGTON BLUE MOUNTAINS. A RED FLAG WARNING IS IN EFFECT FOR THESE
AREAS TODAY AND TONIGHT. PLEASE REFER TO NWS PRODUCT ID PDXRFWPDT
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WEDNESDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, EASTERN COLUMBIA RIVER
     GORGE OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
     OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF WASHINGTON, EASTERN
     COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
     OREGON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES

RED FLAG WARNING WEDNESDAY
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON, CENTRAL OREGON,
     GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE
     MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
     SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
     HIGHLANDS

THUNDERSTORMS THURSDAY
     NORTHWEST BLUE MOUNTAINS OF WASHINGTON, WALLOWA COUNTY,
     NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
     OREGON

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH
DAY THROUGH THE REST OF THE WEEK. THE STRONGEST STORMS WILL OCCUR
TODAY AND WEDNESDAY WITH STORMS GRADUALLY DECREASING IN COVERAGE AND
INTENSITY FROM THURSDAY ONWARD. SOME STORMS WILL HAVE THE POTENTIAL
TO BECOME STRONG TO SEVERE WITH POSSIBLE LARGE HAIL AND STRONG
DAMAGING WINDS ON WEDNESDAY.

FREQUENT LIGHTNING COMBINED WITH HOT AND DRY AIR AT THE SURFACE AND
LOW FUEL MOISTURE WILL CREATE CRITICAL FIRE CONDITIONS AGAIN ON
WEDNESDAY FOR MOST OF CENTRAL AND NORTHEAST OREGON AS WELL AS THE
SOUTHEAST WASHINGTON BLUE MOUNTAINS. A RED FLAG WARNING IS IN EFFECT
FOR THESE AREAS ON WEDNESDAY AS WELL. PLEASE REFER TO NWS PRODUCT ID
PDXRFWPDT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, Jul 27, 12:36 PM PST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
136 PM PDT TUE JUL 27 2010

ORZ050-272100-
WALLOWA COUNTY OR-
136 PM PDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALLOWA COUNTY UNTIL 200
PM PDT...

AT 129 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF ENTERPRISE...OR 30 MILES EAST OF
LA GRANDE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LAT...LON 4575 11709 4555 11692 4543 11698 4531 11710
      4526 11749 4550 11761
TIME...MOT...LOC 2036Z 238DEG 29KT 4547 11743

DW
Special weather statement, Jul 27, 1:00 PM PST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PDT TUE JUL 27 2010

ORZ050-272200-
WALLOWA COUNTY OR-
200 PM PDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALLOWA COUNTY UNTIL 300
PM PDT...

AT 155 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ENTERPRISE...OR 39 MILES EAST OF LA
GRANDE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LAT...LON 4558 11679 4531 11676 4533 11740 4551 11741
TIME...MOT...LOC 2100Z 271DEG 14KT 4542 11727

DW
Special weather statement, Jul 27, 1:09 PM PST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
209 PM PDT TUE JUL 27 2010

ORZ043-506-272215-
CENTRAL OREGON OR-OCHOCO-JOHN DAY HIGHLANDS OR-
209 PM PDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CROOK AND EASTERN
DESCHUTES COUNTIES UNTIL 315 PM PDT...

AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROTHERS...OR 34 MILES SOUTH OF
PRINEVILLE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LAT...LON 4427 12029 4408 12003 4380 12022 4366 12052
      4385 12080
TIME...MOT...LOC 2109Z 226DEG 20KT 4385 12062

DW
Local storm report, Jul 27, 1:29 PM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
229 PM PDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             1 W ENTERPRISE          45.43N 117.30W
07/27/2010  M0.75 INCH       WALLOWA            OR   TRAINED SPOTTER

            DIME SIZED HAIL ACCUMULATED 1 1/2 TO 2 INCHES ON THE
            GROUND. THE HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN AND
            GUSTY WINDS TO 40 MPH.

&&

RQB
Special weather statement, Jul 27, 1:46 PM PST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
246 PM PDT TUE JUL 27 2010

ORZ050-272215-
WALLOWA COUNTY OR-
246 PM PDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALLOWA COUNTY UNTIL 315
PM PDT...

AT 239 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF PARADISE TO IMNAHA TO 17 MILES SOUTHEAST OF JOSEPH...AND MOVING
EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LAT...LON 4551 11653 4534 11666 4512 11674 4512 11708
      4553 11684 4589 11726 4589 11683 4583 11677
      4583 11671 4578 11664 4577 11660 4568 11650
      4557 11646
TIME...MOT...LOC 2146Z 270DEG 19KT 4582 11705 4553 11671
          4521 11690

DW
Special weather statement, Jul 27, 2:46 PM PST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
346 PM PDT TUE JUL 27 2010

ORZ505-506-272345-
JOHN DAY BASIN OR-OCHOCO-JOHN DAY HIGHLANDS OR-
346 PM PDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROOK COUNTY IN CENTRAL
OREGON...AND SOUTHWESTERN GRANT COUNTY IN EAST CENTRAL OREGON UNTIL
445 PM PDT...

AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF PAULINA...OR 47 MILES SOUTHEAST
OF PRINEVILLE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LAT...LON 4410 12023 4426 11995 4430 11980 4430 11965
      4441 11965 4442 11933 4396 11932 4395 11978
      4386 11977 4381 12002
TIME...MOT...LOC 2244Z 240DEG 23KT 4406 11991

POLAN

The radar

The Portland,OR radar (KRTX), 232 km away, was scanning. The volume nearest the first event began at 22:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Deschutes

When
July 27, 3:00 PM PST
Where
Deschutes County, 4.53 mi SE of Bend
Property damage
$50,000
Reported by
Newspaper
Coordinates
44.028, -121.230

Lightning strikes hit two homes. One of the strikes put a hole in the roof. The other started an attic fire which had to be extinguished by the Bend firefighters.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2010Every state in 2010This day in weather historyWarnings in Oregon, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239305.